Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and Cialis
Mar 2, 2009

I am Hiv positive and have been take Cialis from time to time but I was recently told Cialis and HIV meds do not mix. Is that true and if so what about Viagra or is there something else out there.

Response from Dr. Frascino

Hi,

The problem with Cialis and HIV drugs involves protease inhibitors primarily. Use of protease inhibitors can increase the blood levels of Cialis (tadalafil) in your bloodstream because these drugs are inhibitors of certain enzyme pathways that help clear Cialis from the blood (CYP3A4, CYP2C9, CYP2C19 and CYP2D6). Based on pharmacologic studies, patients taking concomitant potent CYP3A4 inhibitors should not exceed a 10 mg dose of Cialis and that 10 mg should not be taken more frequently than once in a 72-hour period.

The story is similar for Viagra. The recommendation for folks on protease inhibitors is to take no more than a 25 mg dose of Viagra within a 48-hour period.

Dr. Bob



Previous
Raspado??? Sweet Cream?
Next
CD4 Count in relationship to CD4 %

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement